Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 21, 2013, 5:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2013, 5:00 AM EDT (09:00 UTC)
- Expired
- Jun 22, 2013, 8:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
829 WHUS42 KMHX 210900 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EDT FRI JUN 21 2013 ...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE NORTHERN OUTER BANKS... .PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE TODAY...LEADING TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF RODANTHE...AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-211700- /O.NEW.KMHX.BH.S.0009.130621T0900Z-130622T0000Z/ OUTER BANKS DARE- 500 AM EDT FRI JUN 21 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK. * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
5 follow-up statements
123 WHUS42 KMHX 211528 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1128 AM EDT FRI JUN 21 2013 ...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE NORTHERN OUTER BANKS... .PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE TODAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF RODANTHE...AND A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS. NCZ103-212330- /O.CON.KMHX.BH.S.0009.000000T0000Z-130622T0000Z/ OUTER BANKS DARE- 1128 AM EDT FRI JUN 21 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK. * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
092 WHUS42 KMHX 212035 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 435 PM EDT FRI JUN 21 2013 ...STRONG SHORE BREAK AND RIP CURRENTS EXPECTED TODAY FOR THE NORTHERN OUTER BANKS... .PERSISTENTLY STRONG NORTHEAST WINDS WILL CONTINUE THROUGH SATURDAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET NORTH OF CAPE HATTERAS...AND A HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES NORTH OF CAPE LOOKOUT. NCZ095-104-222045- /O.EXB.KMHX.BH.S.0009.130622T0000Z-130623T0000Z/ CARTERET-OUTER BANKS HYDE- 435 PM EDT FRI JUN 21 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING. * HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON SATURDAY. SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6 AM AND 6 PM SATURDAY EVENING. * POTENTIAL IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ103-222045- /O.EXT.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/ OUTER BANKS DARE- 435 PM EDT FRI JUN 21 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * HAZARDS...HIGH RIP CURRENT THREAT AND STRONG SHORE BREAK. * LOCATION...NORTH OF HATTERAS INLET. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON SATURDAY. SHOREBREAK IS STRONGEST AROUND HIGH TIDE...WHICH OCCURS AROUND 6 AM AND 6 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
954 WHUS42 KMHX 220844 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EDT SAT JUN 22 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT TODAY. NCZ095-103-104-221645- /O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 444 AM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
506 WHUS42 KMHX 221445 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1045 AM EDT SAT JUN 22 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT TODAY. NCZ095-103-104-222245- /O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1045 AM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
274 WHUS42 KMHX 221955 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 PM EDT SAT JUN 22 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING... .LINGERING LONG PERIOD EASTERLY SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR BEACHES NORTH OF CAPE LOOKOUT UNTIL SUNDAY EVENING. NCZ095-103-104-230900- /O.NEW.KMHX.BH.S.0010.130623T1200Z-130624T0000Z/ /O.CON.KMHX.BH.S.0009.000000T0000Z-130623T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 355 PM EDT SAT JUN 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT UNTIL SUNDAY EVENING. * HAZARDS...HIGH RIP CURRENT THREAT. * LOCATION...NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1:30 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 4:35 AM EDT, 25 minutes earlier.
Area forecast discussion, Jun 21, 4:35 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 435 AM EDT FRI JUN 21 2013 .SYNOPSIS... HIGH PRESSURE EXTENDING OVER THE AREA FROM THE NORTHEAST WILL WEAKEN TODAY AND TONIGHT AS A FRONTAL BOUNDARY DRIFTS IN FROM OFFSHORE. THE FRONT WILL MOVE INLAND AND DISSIPATE SATURDAY. BERMUDA HIGH PRESSURE WILL EXTEND OVER THE AREA SUNDAY THROUGH TUESDAY. && .NEAR TERM /TODAY/... AS OF 330 AM FRIDAY...LATEST MODELS CONTINUE TO INDICATE INCREASING THREAT OF SCT SHOWERS/TSTMS DURING THE DAY WITH INFLUX OF MSTR FROM OFFSHORE COMBINED WITH WEAK VORT ADVDECTION FROM ELONGATED UPR TROF. ENOUGH SUPPORT TO CONTINUE PREVIOUS FCST TREND OF POPS INCREASING FROM ISOLATED ALONG COAST THIS MORNING TO 20 INLAND/40 COAST FOR THIS AFTN. SOME INCREASE IN CLOUDINESS EXPECTED AS WELL WITH GOOD COVERAGE OF CU/SCU SPREADING IN FROM COAST. MAX TEMPS WILL RANGE FROM 75-80 OBX TO LOWER 80S INLAND. && .SHORT TERM /TONIGHT/... AS OF 330 AM FRIDAY...SLIGHT DEEPENING OF WEAK UPR LOW OVER INTERIOR SE US WILL PRODUCE CONTINUED VORT ADVECTION OVER ERN NC WITH SFC BNDRY DRIFTING TOWARD LAND. MODELS IN GENRAL AGREEMENT IN DECREASE OF SCT CONVECTIVE THREAT THIS EVENING...THEN INCREASING OVERNIGHT WITH ACTIVITY SPREADING IN FROM OFF GULF STREAM. ADJUSTED POPS TO INDICATE THIS TREND WITH MAINLY 20 INLAND TO 30-40 COAST. MIN TEMPS MID 60S INLAND TO LOWER 70S COAST. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 330 AM FRI...UNSETTLED WEATHER LOOKS TO BEGIN THE LONG TERM PERIOD (SATURDAY AND SUNDAY) WITH RETURN TO TYPICAL SUMMERLIKE REGIME FOR THE WORK WEEK AHEAD WITH HOT AND HUMID CONDITIONS AND AFTERNOON THUNDERSHOWER CHANCES ALONG SEA BREEZE. SPRAWLING UPPER LOW OVER THE SOUTHEAST STATES WILL REMAIN STATIONARY THROUGH THE WEEKEND...WHILE INVERTED SFC TROUGH SETS UP ALONG THE COAST AND MOVES INLAND THIS WEEKEND. FORCING WILL BE WEAK AS THESE TWO SYSTEMS SHOW LITTLE IN THE WAY SUSTENANCE...THOUGH WITH PWATS INC TO AROUND 2 INCHES SAT THROUGH SUN...IT WILL NOT TAKE MUCH LIFT TO GENERATE SHOWERS/THUNDERSTORMS ACROSS THE AREA. RAISED POPS FOR BOTH SAT AND SUN WITH EXPECTATION THAT DECENT COVERAGE OF PRECIP WILL DEVELOP. BEST CHANCES OF PRECIP WILL BE DURING THE DAYTIME HOURS WITH SOME CONTRIBUTION FROM SOLAR HEATING AIDING IN THUNDERSHOWERS. STILL THINK THAT MOSTLY CLOUDY SKIES WILL PREVAIL THROUGH THIS WEEKEND AND EDGED HIGH TEMPS DOWN A DEGREE OR TWO TO ACCOUNT FOR THE INCREASED CLOUD COVER. WEAK LOW PRES FINALLY DISSIPATES AND IS REPLACED BY SPRAWLING BERMUDA HIGH PRES BRINGING INCREASINGLY HOT AND HUMID CONDITIONS FOR THE WORK WEEK AHEAD. TYPICAL ISO TO SCT DIURNAL CONVECTION DRIVEN BY SEA BREEZE INTERACTION CAN BE EXPECTED WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS INTO THE 70S FOR MOST AREAS. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH 06Z SATURDAY/... AS OF 130 AM FRIDAY...CURRENT VFR CONDITIONS EXPECTED TO CONTINUE A FEW MORE HOURS...THEN IFR CIGS EXPECTED TO DEVELOP AT KEWN AND KOAJ AROUND 09Z...WITH SOME MVFR VSBYS AND SCT STRATUS AT KISO AND KPGV. CIGS EXPECTED TO LIFT TO MVFR BY 13Z...AND VFR BY 18Z. SCT SHOWERS/ISOLD TSTMS WILL AFFECT COASTAL SECTIONS EARLY THIS MORNING...THEN SPREAD INLAND DURING LATE MORNING AND AFTN. COVERAGE EXPECTED TO DIMINISH DURING EVENING. LONG TERM/FRI NIGHT THROUGH TUE/ AS OF 330 AM FRI...GENERALLY VFR CONDITIONS FOR THE LONG TERM...HOWEVER SHOWERS AND THUNDERSTORMS THIS WEEKEND WILL BRING SOME MVFR CONDITIONS AT TIMES WITH TEMPO IFR IN HEAVY DOWNPOURS POSSIBLE. WINDS WILL BE LIGHT THIS WEEKEND...THEN A RETURN TO BREEZY SOUTHWEST WINDS EARLY TO MID NEXT WEEK AS HIGH PRES DEVELOPS OFFSHORE. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 330 AM FRIDAY...LATEST MODEL GDNC SUPPORTS PREVIOUS FCST TREND DURING PERIOD WITH NE WINDS GRADUALLY DIMINISHING WITH WEAKENING PRES GRAD AS SFC FRONT DRIFTS IN FROM OFFSHORE. DIRECTION WILL HOLD OUT OF NE THROUGH THIS EVENING...THEN SHIFT TO E-SE OVER OUTER PORTIONS LATE TONIGHT. BLEND OF WW3 AND PREVOUS FCST USED FOR SEAS. HEIGHTS PERSISTING 3-5 FT TODAY...SUBSIDING TO 2-3 FT TONIGHT. LONG TERM/SATURDAY THROUGH TUE/ AS OF 330 AM FRI...LIGHT WINDS SATURDAY AS WEAK LOW PRES WILL BE CENTERED OVER THE WATERS WITH VARIABLE WINDS...SWITCHING TO SOUTH LATER SAT THROUGH SUN AS THE LOW WEAKENS AND MOVES NORTH BEING REPLACED BY HIGH PRES OFFSHORE. THE SOUTH TO SOUTHWEST WINDS WILL REMAIN RELATIVELY LIGHT UNTIL TUESDAY WHEN GRADIENT TIGHTENS A BIT WITH THERMAL TROUGH DEVELOPING INLAND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...TL AVIATION...JBM/TL MARINE...JBM/TL
Hazardous weather outlook, Jun 20, 9:31 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 931 PM EDT THU JUN 20 2013 NCZ029-044>047-079>081-090>094-220145- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 931 PM EDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-220145- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 931 PM EDT THU JUN 20 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:39 PM EDT | Special Weather Statement | MHX | Beaufort | 51 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.